Alert archive / Connecticut / Special Weather Statements in 2018
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 18, 2018, 8:36 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 18, 2018, 9:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
147 WWUS81 KBOX 190036 SPSBOX Special Weather Statement National Weather Service Boston/Norton MA 836 PM EDT MON JUN 18 2018 CTZ002>004-MAZ011-012-190115- Hartford CT-Tolland CT-Windham CT-Southern Worcester MA- Eastern Hampden MA- 836 PM EDT MON JUN 18 2018 ...STRONG THUNDERSTORMS... At 835 PM EDT, Doppler radar was tracking strong thunderstorms over Enfield and Windsor Locks, moving east at 40 mph. Winds in excess of 40 mph and brief downpours will accompany these storms. Locations impacted include... Manchester, Enfield, Vernon, Mansfield, South Windsor, Windham, Willimantic, Southbridge, East Longmeadow, Ellington, Tolland, Coventry, Stafford, Somers, East Windsor, Sturbridge, Monson, Woodstock, Willington and Hampden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4183 7264 4208 7246 4202 7196 4169 7213 TIME...MOT...LOC 0035Z 287DEG 36KT 4195 7254 $$ JWD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:41 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 18, 7:41 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
741 PM EDT Mon Jun 18 2018
.SYNOPSIS...
Heat and humidity will come to an end tonight as a cold front from
the northwest pushes through. A few strong thunderstorms are
possible especially across western MA and northern CT. A much nicer
day is on tap for Tuesday behind the cold front with plenty of
sunshine and much lower humidity. Low pressure passes off the South
Coast Wednesday, with a chance of showers along the coast.
High pressure from Canada brings dry weather Thursday and Friday. a
cold front them brings a chance of showers over the weekend,
followed by dry weather early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
730 PM Update...
* Strong to severe thunderstorms continue *
Pre-frontal trough continues to move across New England this
evening. Unstable environment out ahead of the trough as
ML Cape values remain above 1000 J/kg. SPC meso continues to
show some CIN in the region, but appears that the convection is
over preforming. Several storms have moved across northern MA
resulting in some widespread damage. Focus now turns to along
and south of the Pike. With temp/dewpoints 80 over 65F an
untapped environment is still favorable. Bulk Shear between srf
to 6km has reached to 40-45 kts and 0-3 km helicity is 350
m2/s2. Still expect gusty winds to be the main threat with a low
prob of a quick spin-up.
Locations across eastern RI and southeast MA is still in a more
stable airmass thanks to the southwest flow of the Marine layer.
So expect and strong to storm to quickly fall apart.
Line of showers moving into western MA could potentially be
strong, but less instability to work with at storms have
recently moved over that region. Still need to watch Hampden and
Hartford who have not seen much as of this evening.
Continue to watch all the convection firing up across western NY
as it moves eastward. Loss of daytime heating and mixed over
atmosphere will result in just showers. Still the potential for
elevated thunder but the risk is low at the moment. Main focus
is on the heavy rain threat as PWATs continue to increase this
evening.
Previous Discussion...
Western MA and northern CT remains to be the hot spot for any
severe weather early this evening. Narrow corridor of
instability channeling up from Litchfield CT up into southern
New Hampshire. ML Cape values of near 1500 J/KG are being
observed per latest SPC meso guidance. Mid-level lapse rates
are still on the poor side, but LL Lapse rates have increased a
bit. Also have noticed that helicity values have increased
between 200-400 m2/s2. In fact, with the channeling flow up the
CT Valley has backed the winds and increase the helicity any
more. These tropical dewpoints of over 70F will also help with
any quick spin ups. Will have to closely monitor any tornado
threat aside from the gusty winds and heavy rainfall.
As the storms continue to mvoe westward, they will run into the
marine layer and begin to fall apart.
Late Tonight...
Approaching cold front from the north will swing through the
overnight hours. Guidance continues to indicate that severe
potential will be less as the atmosphere will struggle to
recuperate due to ongoing/upcoming convection. However still cannot
rule out a rumble of thunder overnight as K values are still high
and showalters drop to be 0C. Still some lingering MU Cape, combined
with the high PWATs, warm cloud processes and increasing LLJ, may
have to watch for heavy rainfall. Especially as the dewpoints
continue to increase overnight and pool up against the front. Precip
should wind down after 2-5 AM due to FROPA. Still expect a muggy
night on tap as the true dry air wont work its way into the region
until Tuesday.
Aside from the precip, will have to watch for fog and stratus across
the south coast. Persistent south/southwest flow will continue
overnight and with high dewpoints over the cooler waters could
develop areas of fog. This is supported by the NARRE-TL and HRRR.
Best region for low vsbys will be the Cape and Islands, as well as
the immediate south coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Tomorrow...
A few lingering showers early Tuesday as a cold front finally pushes
offshore. Dewpoints and K values will be quickly dropping in the
late morning into afternoon and thus expect clearing skies and dry
weather. Northwest winds will be gusty in the morning before high
pressure moves into the area. Gusts to near 20-25 MPH are possible.
Otherwise a pleasant weather day.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Big Picture...
Longwave pattern shows above normal heights across the western and
southern USA with a persistant trough over the Great Lakes and
Northeast USA. Northern stream jet flows from far northern Canada
southeast across New England eventually moving north of us by the
weekend. A shortwave embedded in this flow moves across New England
Wed night or Thursday. A weaker southern flow across the central USA
carries a closed low from the Northern Rockies to the Western Great
Lakes. The low then ejects into the northern stream and crosses New
England during the weekend.
Mass fields over the Eastern USA are similar through Saturday, then
diverge. Thermal fields agree on cooler temps Thursday-Friday
followed by warming temps over the weekend, then trending cooler
again early next week. Forecast confidence is high through Friday,
trending to moderate over the weekend.
Concerns...
Tuesday night-Wednesday...
High pressure builds over the region Tuesday night, then shifts
offshore Wednesday. Northern stream shortwave dives southeast into
New England. This shortwave will be supported by a 105 knot jet and
drive a surface cold front toward our area. The jet may also provide
enough upper divergence and lift to support a developing low along
the Mid Atlantic coast late in the day Wednesday or Wednesday night.
W values climb to 1.5 inches along the South Coast Wednesday evening
before drier air pushes south across New England overnight.
Expect dry weather Tuesday night and Wednesday. The Mid Atlantic
system mostly passes offshore, but the upper lift may allow for rain
to graze the South Coast.
Thursday-Friday...
High pressure builds over the region with dry weather and cooler
temperatures.
Saturday through Monday...
Midwest upper low and associated surface system eject into the
Northern stream by Saturday, then cross New England Sunday. Rain out
ahead of the system arrives Saturday, with rain along the cold front
Sunday afternoon or night. PW values increase again, with 2 inch
values possible Saturday night and Sunday.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...Moderate confidence.
Tonight...
SCT SHRA / TSRA dissipating, as late as 5z, again mainly
interior MA / CT. Continued RA/+RA threats along with IFR CIGs
and VSBYs. Otherwise VFR. SW winds through early morning, LLWS
for S-coast along with MVFR-LIFR CIGs and VSBYs in fog and
stratus, before winds shift NW by Tuesday morning.
Tuesday...
VFR conditions expected. Breezy out of the NW.
KBOS Terminal...
High confidence in TAF. Some showers this evening.
KBDL Terminal...
SCT SHRA / TSRA into the terminal roughly 00-02z. Showers
thereafter.
Outlook /Tuesday Night through Saturday/...Moderate confidence.
Tuesday Night through Wednesday: VFR.
Wednesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Thursday through Friday Night: VFR.
Saturday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...High confidence.
Tonight... Near shore southwest wind gusts should diminish a
bit by late evening...but marginal small craft wind gusts and 3
to 6 foot seas should persist longer over the open waters. An
isolated t-storm or two is possible tonight.
Tuesday...
Lingering small craft swell across our southern most outer-waters
diminishes by late morning. Otherwise...winds/seas should remain
below small craft advisory thresholds.
Outlook /Tuesday Night through Saturday/...Moderate confidence.
Tuesday Night: Winds less than 25 kt. Local visibility 1 to
3 nm.
Wednesday: Winds less than 25 kt.
Wednesday Night: Winds less than 25 kt. Chance of rain showers.
Thursday: Winds less than 25 kt. Slight chance of rain showers.
Thursday Night through Friday Night: Winds less than 25 kt.
Saturday: Winds less than 25 kt. Slight chance of rain showers.
&&
.CLIMATE...
Here are the record and forecast highs for Monday June 18...
BOS ... 94 (1907 & 1929) ... Forecast High 95
BDL ... 95 (1957 & 1994) ... Forecast High 96
PVD ... 94 (1929) ... Forecast High 88
ORH ... 93 (1907 & 1929) ... Forecast High 91
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 10 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ003>007-
009>016-026.
RI...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
ANZ230>237-251.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ250.
Small Craft Advisory until 10 AM EDT Tuesday for ANZ254>256.
&&
SYNOPSIS...WTB/Dunten
NEAR TERM...Dunten
SHORT TERM...Dunten
LONG TERM...WTB
AVIATION...WTB/Dunten
MARINE...WTB/Dunten
CLIMATE...StaffHazardous weather outlook, Jun 18, 3:35 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 335 PM EDT Mon Jun 18 2018 MAZ004-007-009-012>016-026-191945- Northern Worcester MA-Eastern Essex MA-Western Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- 335 PM EDT Mon Jun 18 2018 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Widely scattered thunderstorms this evening may contain strong gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. MAZ003-005-006-010-011-191945- Eastern Franklin MA-Central Middlesex MA-Western Essex MA- Eastern Hampshire MA-Eastern Hampden MA- 335 PM EDT Mon Jun 18 2018 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. Thunderstorms this evening may contain strong gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. MAZ002-008-017-018-RIZ001-002-191945- Western Franklin MA-Western Hampshire MA-Northern Bristol MA- Western Plymouth MA-Northwest Providence RI-Southeast Providence RI- 335 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Thunderstorms this evening may contain strong gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. CTZ003-004-191945- Tolland CT-Windham CT- 335 PM EDT Mon Jun 18 2018 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Thunderstorms this evening may contain strong gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. CTZ002-191945- Hartford CT- 335 PM EDT Mon Jun 18 2018 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. Thunderstorms this evening may contain strong gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. MAZ019>024-RIZ003>008-191945- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- 335 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Locally dense fog is possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-191945- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 335 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. Locally dense fog is possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jun 18, 5:32 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
532 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG COLRAIN 42.67N 72.68W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON WEST LEYDEN ROAD
&&
EVENT NUMBER BOX1804027
AEDLocal storm report, Jun 18, 5:33 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
533 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LEYDEN 42.70N 72.62W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON MID COUNTY ROAD
&&
EVENT NUMBER BOX1804028
AEDSpecial weather statement, Jun 18, 6:16 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
616 PM EDT MON JUN 18 2018
MAZ004>007-010-012-014-026-182300-
Northwest Middlesex County MA-Southern Worcester MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-Eastern Hampshire MA-
616 PM EDT MON JUN 18 2018
...LINE OF STRONG THUNDERSTORMS...
At 616 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hudson to Hardwick. Movement was east at 45
mph.
Winds in excess of 40 mph will accompany these storms.
Locations impacted include...
Worcester, Lowell, Lawrence, Framingham, Haverhill, Waltham, Peabody,
Methuen, Leominster, Fitchburg, Billerica, Beverly, Marlborough,
Woburn, Shrewsbury, Chelmsford, Andover, Lexington, Dracut and
Tewksbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4283 7081 4281 7087 4280 7083 4282 7082
4280 7081 4279 7078 4270 7075 4268 7070
4231 7147 4233 7232 4270 7157 4270 7129
4274 7124 4274 7118 4281 7116 4282 7113
4281 7107 4286 7103 4286 7082
TIME...MOT...LOC 2216Z 268DEG 39KT 4276 7139 4237 7223
KJCLocal storm report, Jun 18, 6:35 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
635 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG COLRAIN 42.67N 72.68W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON WEST LEYDEN ROAD
0515 PM TSTM WND DMG LEYDEN 42.70N 72.62W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON MID COUNTY ROAD
0515 PM TSTM WND DMG COLRAIN 42.67N 72.68W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON CAITLEY HILL ROAD
0515 PM TSTM WND DMG LEYDEN 42.70N 72.62W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON MID COUNTY ROAD AND TREE DOWN ON
GREENFIELD ROAD
0516 PM HAIL PLAINFIELD 42.52N 72.92W
06/18/2018 M0.88 INCH HAMPSHIRE MA AMATEUR RADIO
ON NORTH UNION STREET AND CAMPBELL ROAD
0517 PM HAIL PLAINFIELD 42.52N 72.92W
06/18/2018 M1.00 INCH HAMPSHIRE MA AMATEUR RADIO
0519 PM HAIL ASHFIELD 42.53N 72.78W
06/18/2018 M1.00 INCH FRANKLIN MA AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL ON HAWLEY ROAD
0529 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
06/18/2018 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON SHAW ROAD
0531 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
06/18/2018 FRANKLIN MA AMATEUR RADIO
WIRES AND TRANSFORMER DOWN ON CONWAY ROAD
0535 PM TSTM WND DMG TEMPLETON 42.55N 72.07W
06/18/2018 WORCESTER MA AMATEUR RADIO
2 TREES DOWN ACROSS A ROAD
0542 PM TSTM WND DMG CONWAY 42.52N 72.68W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON SHELBURNE FALLS ROAD
0546 PM TSTM WND DMG WHATELY 42.45N 72.62W
06/18/2018 FRANKLIN MA AMATEUR RADIO
2 TREES ASND WIRES DOWN ON NORTH STREET
0552 PM FUNNEL CLOUD GRANBY 42.26N 72.53W
06/18/2018 HAMPSHIRE MA AMATEUR RADIO
UNCONFIRMED SIGHTING OF A FUNNEL CLOUD
&&
EVENT NUMBER BOX1804027 BOX1804028 BOX1804029 BOX1804030 BOX1804024
BOX1804025 BOX1804026 BOX1804031 BOX1804032 BOX1804033 BOX1804034
BOX1804035 BOX1804036
AEDLocal storm report, Jun 18, 8:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
828 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG COLRAIN 42.67N 72.68W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON WEST LEYDEN ROAD
0515 PM TSTM WND DMG LEYDEN 42.70N 72.62W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON MID COUNTY ROAD
0515 PM TSTM WND DMG COLRAIN 42.67N 72.68W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON CAITLEY HILL ROAD
0515 PM TSTM WND DMG LEYDEN 42.70N 72.62W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON MID COUNTY ROAD AND TREE DOWN ON
GREENFIELD ROAD
0516 PM HAIL PLAINFIELD 42.52N 72.92W
06/18/2018 M0.88 INCH HAMPSHIRE MA AMATEUR RADIO
ON NORTH UNION STREET AND CAMPBELL ROAD
0517 PM HAIL PLAINFIELD 42.52N 72.92W
06/18/2018 M1.00 INCH HAMPSHIRE MA AMATEUR RADIO
0519 PM HAIL ASHFIELD 42.53N 72.78W
06/18/2018 M1.00 INCH FRANKLIN MA AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL ON HAWLEY ROAD
0529 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
06/18/2018 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON SHAW ROAD
0531 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
06/18/2018 FRANKLIN MA AMATEUR RADIO
WIRES AND TRANSFORMER DOWN ON CONWAY ROAD
0535 PM TSTM WND DMG TEMPLETON 42.55N 72.07W
06/18/2018 WORCESTER MA AMATEUR RADIO
2 TREES DOWN ACROSS A ROAD
0542 PM TSTM WND DMG CONWAY 42.52N 72.68W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON SHELBURNE FALLS ROAD
0546 PM TSTM WND DMG WHATELY 42.45N 72.62W
06/18/2018 FRANKLIN MA AMATEUR RADIO
2 TREES ASND WIRES DOWN ON NORTH STREET
0552 PM FUNNEL CLOUD GRANBY 42.26N 72.53W
06/18/2018 HAMPSHIRE MA AMATEUR RADIO
UNCONFIRMED SIGHTING OF A FUNNEL CLOUD
0600 PM TSTM WND DMG PEPPERELL 42.67N 71.59W
06/18/2018 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON BROOKLINE STREET
0628 PM TSTM WND DMG GROTON 42.61N 71.57W
06/18/2018 MIDDLESEX MA AMATEUR RADIO
LARGE BRANCH DOWN ON FORREST STREET
0630 PM TSTM WND GST HAVERHILL 42.78N 71.09W
06/18/2018 E50 MPH ESSEX MA TRAINED SPOTTER
0630 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
06/18/2018 FRANKLIN MA AMATEUR RADIO
TREE LIMB DOWN ON WIRES ON BLUEBERRY HILL ROAD
0630 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
06/18/2018 ESSEX MA AMATEUR RADIO
MULTIPLE TREES DOWN ACROSS THE CITY
0630 PM TSTM WND DMG WESTFORD 42.58N 71.43W
06/18/2018 MIDDLESEX MA AMATEUR RADIO
MANY TREES AND WIRES DOWN ON OLD LOWELL AND CHELMSFORD
ROADS
0630 PM TSTM WND DMG WESTFORD 42.58N 71.43W
06/18/2018 MIDDLESEX MA AMATEUR RADIO
TREE INTO A HOUSE ON SEQUOIA ROAD
0630 PM TSTM WND GST LAWRENCE AP 42.71N 71.13W
06/18/2018 M54 MPH ESSEX MA ASOS
LAWRENCE AIRPORT
0633 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/18/2018 WORCESTER MA AMATEUR RADIO
TREE DOWN ACROSS ROAD ON PLEASANT STREET
0634 PM FLOOD LEOMINSTER 42.52N 71.77W
06/18/2018 WORCESTER MA AMATEUR RADIO
SECTIONS OF SPRUCE STREET FLOODED AS WELL AS SEVERAL
OTHER STREETS
0635 PM TSTM WND DMG GROVELAND 42.75N 71.03W
06/18/2018 ESSEX MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD AND TREE DOWN ON CENTER STREET
0635 PM TSTM WND DMG GEORGETOWN 42.73N 70.98W
06/18/2018 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON A SHED
0635 PM TSTM WND DMG HARVARD 42.50N 71.58W
06/18/2018 WORCESTER MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN ON WARREN AVENUE
0636 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/18/2018 ESSEX MA AMATEUR RADIO
WIDESPREAD TREES...BRANCHES AND WIRES DOWN ACROSS THE
TOWN
0636 PM LIGHTNING HAVERHILL 42.78N 71.09W
06/18/2018 ESSEX MA AMATEUR RADIO
LIGHTNING STRUCK HOUSE ON SOLITAIRE DRIVE WITH SMOKE
SHOWING
0640 PM TSTM WND DMG BRADFORD 42.77N 71.08W
06/18/2018 ESSEX MA AMATEUR RADIO
WIRES DOWN ON SOUTH MAIN STREET
0642 PM TSTM WND GST NEWBURYPORT 42.81N 70.89W
06/18/2018 M51 MPH ESSEX MA AMATEUR RADIO
0642 PM TSTM WND DMG ACTON 42.48N 71.47W
06/18/2018 MIDDLESEX MA AMATEUR RADIO
TREES DOWN AND BLOCKING NEGERT HILL ROAD AND MAIN
STREET AND NOTRE DAME ROAD
0643 PM TSTM WND DMG NEWBURYPORT 42.81N 70.89W
06/18/2018 ESSEX MA AMATEUR RADIO
2 TREES DOWN ON HIGH STREET AND LARGE BRANCHES DOWN BY
THE HIGH SCHOOL
0644 PM FLOOD LEOMINSTER 42.52N 71.77W
06/18/2018 WORCESTER MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON WATER STREET AND ON GRAHAM
STREET
0645 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/18/2018 ESSEX MA TRAINED SPOTTER
TREE DOWN ON BACKYARD OF RESIDENCE ON WINONA AVENUE.
DAMAGE TO SIDING OF HOUSE, AND FENCE KNOCKED DOWN.
0645 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
06/18/2018 ESSEX MA AMATEUR RADIO
TREE DOWN ON A CAR ON VALLEY STREET
0648 PM TSTM WND DMG WEST NEWBURY 42.80N 70.99W
06/18/2018 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON MIDDLE STREET
0650 PM TSTM WND DMG BOXBOROUGH 42.50N 71.50W
06/18/2018 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON DEPOT ROAD AND TREE DOWN ON HILL ROAD
0650 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
06/18/2018 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON ACTON STREET
0651 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
06/18/2018 ESSEX MA AMATEUR RADIO
WIRES DOWN ON JOHNSON STREET
0653 PM TSTM WND DMG IPSWICH 42.68N 70.83W
06/18/2018 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON LESLIE ROAD AND ON LYMICK ROAD
0654 PM TSTM WND DMG AMESBURY 42.86N 70.93W
06/18/2018 ESSEX MA AMATEUR RADIO
TREE DOWN ON PICKUP TRUCK ON MONROE STREET
0655 PM TSTM WND DMG HAMILTON 42.62N 70.87W
06/18/2018 ESSEX MA AMATEUR RADIO
TREES DOWN ON WALDINGFIELD ROAD
0710 PM TSTM WND DMG NEW BRAINTREE 42.32N 72.13W
06/18/2018 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN REPORTED ON SEVERAL ROADS
0735 PM TSTM WND DMG SOUTHBRIDGE 42.08N 72.03W
06/18/2018 WORCESTER MA AMATEUR RADIO
TREE AND WIRES DOWN ON CHARLTON STRRET
0735 PM TSTM WND DMG CHARLTON 42.13N 71.97W
06/18/2018 WORCESTER MA AMATEUR RADIO
LARGE BRANCH DOWN ACROSS FURLINGAME ROAD
&&
EVENT NUMBER BOX1804027 BOX1804028 BOX1804029 BOX1804030 BOX1804024
BOX1804025 BOX1804026 BOX1804031 BOX1804032 BOX1804033 BOX1804034
BOX1804035 BOX1804036 BOX1804037 BOX1804038 BOX1804039 BOX1804040
BOX1804041 BOX1804042 BOX1804043 BOX1804044 BOX1804045 BOX1804046
BOX1804047 BOX1804048 BOX1804049 BOX1804050 BOX1804051 BOX1804052
BOX1804053 BOX1804054 BOX1804055 BOX1804056 BOX1804057 BOX1804058
BOX1804059 BOX1804060 BOX1804061 BOX1804062 BOX1804066 BOX1804063
BOX1804064 BOX1804065 BOX1804067 BOX1804068
AEDSpecial weather statement, Jun 18, 8:36 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 836 PM EDT MON JUN 18 2018 CTZ002>004-MAZ011-012-190115- Hartford CT-Tolland CT-Windham CT-Southern Worcester MA- Eastern Hampden MA- 836 PM EDT MON JUN 18 2018 ...STRONG THUNDERSTORMS... At 835 PM EDT, Doppler radar was tracking strong thunderstorms over Enfield and Windsor Locks, moving east at 40 mph. Winds in excess of 40 mph and brief downpours will accompany these storms. Locations impacted include... Manchester, Enfield, Vernon, Mansfield, South Windsor, Windham, Willimantic, Southbridge, East Longmeadow, Ellington, Tolland, Coventry, Stafford, Somers, East Windsor, Sturbridge, Monson, Woodstock, Willington and Hampden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4183 7264 4208 7246 4202 7196 4169 7213 TIME...MOT...LOC 0035Z 287DEG 36KT 4195 7254 JWD
Nearby
Special Weather Statements in Connecticut, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.